I do not know know why UTI are so common in PD, but do not believe it is from the PD or the medications. I believe it is from a tendency to dehydration. With declining mobility, fluid tends to pool in the legs during the day, and at night when the fluid shifts higher in the body to the body, it is more easily filtered by the kidneys. So -- you quit drinking enough fluid, to keep from being up all the time. This leads decreased frequency of urination. Urination will clear small amounts of bacteria, and without that, infection is more likely.
Hallucinations occur from a number of causes - UTI being one of them. Also medications can cause this problem. I try to reduce medications in the order of most likely to least likely. My criteria are potential for side effects vs. potential for motor benefit -- and it is not an exact science:
1) Artane or Cogentin.
5) Pramipexole or Ropinirole.
I would not want to stop levodopa, and would likely start a medicine for hallucinations before that. The two most commonly suggested in the US are quetiapine or clozapine.
This answer should not be considered medical advice...This answer should not be considered medical advice and should not take the place of a doctor’s visit. Please see the bottom of the page for more information or visit our Terms and Conditions.
Thanks for your feedback.
9 of 11 found this helpful
Read the Original Article: Parkinson's and Septicemia